A numerical method for the solution of fifth order boundary value problem in ordinary differential equations

Автор: Pandey Pramod Kumar

Журнал: Владикавказский математический журнал @vmj-ru

Статья в выпуске: 4 т.19, 2017 года.

Бесплатный доступ

In this article we have proposed a technique for solving the fifth order boundary value problem as a coupled pair of boundary value problems. We have considered fifth order boundary value problem in ordinary differential equation for the development of the numerical technique. There are many techniques for the numerical solution of the problem considered in this article. Thus we considered the application of the finite difference method for the numerical solution of the problem. In this article we transformed fifth order differential problem into system of differential equations of lower order namely one and four. We discretized the system of differential equations into considered domain of the problem. Thus we got a system of algebraic equations. For the numerical solution of the problem, we have the system of algebraic equations. The solution of the algebraic equations is an approximate solution of the problem considered. Moreover we get numerical approximation of first and second derivative as a byproduct of the proposed method. We have shown that proposed method is convergent and order of accuracy of the proposed method is at lease quadratic. The numerical results obtained in computational experiment on the test problems approve the efficiency and accuracy of the method.

Еще

Boundary value problem, cubic order convergence, difference method, fifth order differential equation, odd order problems, odd-even order problems

Короткий адрес: https://readera.org/143162438

IDR: 143162438   |   DOI: 10.23671/VNC.2018.4.9167

Список литературы A numerical method for the solution of fifth order boundary value problem in ordinary differential equations

  • Sibley D. N. Viscoelastic Flows of PTT Fluids. Ph.D. Thesis. UK: University of Bath, 2010.
  • Davies A. R., Karageorghis A., and Phillips T. N. Spectral Galerkin methods for the primary two-point boundary-value problem in modeling viscoelastic flows. Internat. J. Numer. Methods Eng., 1988. vol. 26, no. 3, pp. 647-662.
  • Agarwal R. P. Boundary Value Problems for Higher Order Differential Equations. Singapore: World Scientific, 1986.
  • Khan M. S. Finite difference solutions of fifth order boundary value problems. Ph.D. thesis. UK: Brunel University London, 1994.
  • Caglar H. N., Caglar S. H., and Twizell E. H. The numerical solution of fifth-order boundary value problems with sixth-degree B-spline functions. Appl. Math. Letters, 1999, vol.12, no. 5, pp. 25-30.
  • Lamnii A., Mraoui H., Sbibih D., and Tijini A. Sextic spline solution of fifth order boundary value problems. Math. Computer Simul. 2008. Vol. 77. P. 237-246.
  • Wazwaz A. M. The numerical solution of fifth-order boundary value problems by the decomposition method. J. Comp. and Appl. Math. 2001. vol. 136, no. 1-2, pp. 259-270.
  • Karageorghis A., Davies A. R., and Phillips T. N. Spectral collocation methods for the primary two-point boundary-value problem in modelling viscoelastic flows. Internat. J. Numer. Methods Eng. 1988, vol. 26, no. 4, pp. 805-813.
  • Viswanadham K. N. S. K., Krishnaa P. M., and Rao C. P. Numerical Solution of Fifth Order Boundary Value Problems by Collocation Method with Sixth Order B-Splines. Internat. J. Numer. Methods Eng., 2010, vol. 8, no. 2, pp. 119-125.
  • Erturk V. S. Solving nonlinear fifth order boundary value problems by differential transformation method. Selcuk J. Appl. Math., 2007, vol. 8, no. 1, pp. 45-49.
  • Ali A., Mustafa I., and Adem K. A Comparison on Solutions of Fifth-Order Boundary Value Problems. Appl. Math. Inf. Sci., 2016, vol. 10, no. 2, pp. 755-764.
  • Pandey P. K. The Numerical Solution of Third Order Differential Equation Containing the First Derivative. Neural, Parallel and Sci. Comp., 2005, vol. 13, pp. 297-304.
  • Mohanty R. K. A fourth-order finite difference method for the general one-dimensional nonlinear biharmonic problems of first kind. J. Comp. Appl. Math., 2000, vol. 114, no. 2, pp. 275-290.
  • Mohanty R. K., Jain M. K. and Pandey P. K. Finite difference methods of order two and four for 2-D nonlinear biharmonic problems of first kind. Int. J. Comput. Math., 1996, vol. 61, pp. 155-163.
  • Varga R. S. Matrix Iterative Analysis, Second Revised and Expanded Edition. Heidelberg: Springer-Verlag, 2000.
  • Horn R. A., Johnson C. R. Matrix Analysis. N. Y.: Cambridge Univ. Press, 1990.
  • Gil M. I. Invertibility Conditions for Block Matrices and Estimates for Norms of Inverse Matrices. Rocky Mountain J. of Math. 2003, vol. 33, no. 4, pp. 1323-1335.
Еще
Статья научная